MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: ge; omnipaque 50:50 saline ratio, another unknown product.Complaint conclusion: as reported, a 7mm x 40mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate upon initial use and would leak from the tip.There was no reported patient injury.The intended procedure or target lesion was fistula.The procedure was completed with another unknown product.The product was stored as per labeling and opened in a sterile field.There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis contrast media was used with a 50:50 saline ratio.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82185981 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure" was not confirmed as the device was not returned for analysis, the exact cause could not be determined.It is likely that vessel characteristics and procedural factors may have contributed to the reported event.The target lesion was the fistula.Arteriovenous shunts are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 7mm x 40mm 80cm power flex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate upon initial use and would leak from the tip.Therefore, the procedure was completed with another unknown product.There was no reported patient injury.The product was stored as per labeling and opened in a sterile field.There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover or the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis contrast media was used with a 50:50 saline ratio.The same indeflator was used successfully with other devices.The intended procedure or target lesion was fistula.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The device will not be returned for evaluation as it was discarded by the site.Additional procedural details were requested but are unknown.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9981569
Report Number9616099-2020-03661
Device Sequence Number19355997
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82185981
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1